Keep Crazymeds on the air. Donate some spare electronic currency you have floating around The Cloud|
|Some Crazymeds mugs to help you wash down your meds.||Get mugged for at Straitjacket T-shirts for more.||11oz mugs are $13.||15oz mugs are $14.|
Medicated For Your Protection
Brain Cooties Aren't Contagious
Posted 13 September 2012 - 12:08 AM
yeah i know it's weird ..
let's say that i'm asking if using wellbutrin with an SSRI increased risk of serotonin syndrome..??
when i google about SS i saw in some articles they put wellbutrin as drug that maybe cause SS
...now we all know that wellbutrin is norepinephrine-dopamine reuptake inhibitior..how can effect serotonon meds..
even mayo clinic put wellbutrin in the causes of SS
Now to my experience..
6 or7 years ago when the first time i tried Psychiatry i were in some different combos of medicines like
prozac+favrene + tofranil
if i wasn't mistaken the side effect that i had is increase appetite ..consumption..and sleepiness..
after years 2 or 3 years i lost hop in Psychiatry..but i went back 2 years ago..then it's when wellbutrin was in the market of my country..the med give me energy to certain level better than any any depressant before it if i wasn't mistaken ..i was in zoloft 50 alone for a month then i bought wellbutrin ..as i said this med gives me energy (loss of energy was from my depression symptoms so it's was a fixed medicine on my cocktails..) but it didn't help with my OCD and panic disorder so I needed serotonin to fix that..
and then that when i started to hate SSRI''s ...zolofT even 25 cause the SS prozac a couldn't tolerate any dose above 20 also it happened with any dose above 10 with lexapro....i thought that i have a sensitive to serotonin med's
the SS symptoms happened to me:
1- feeling agitated or angry
3-some pain in the chest
4- depression became worse
5- nocturnal awaking ..
now i want to play safe..because wellbutrin is an important medicine for me and i want to be sure before stoping taking it..
dose he really effect serotonin when it used with SSRI...??
the link between wellbutrin ans SS i just knew it today in the morning and thus when i recalled my experience with it+zoloft and other SSRI medicines..
Edited by UNS, 13 September 2012 - 12:14 AM.
Enable Crazymeds to keep ranting about being crazy and taking meds. Donate some spare electronic currency you have floating around The Cloud
|Stick to your treatment plan with||buttons and magnets.||2.25″ $4 & 3.5″ $4.50 at Straitjacket T-shirts||Some designs available in packs of 10 and 100|
Pile of Pills
Vaccines Cause Immunity
Medicated For Your Protection
Posted 13 September 2012 - 01:10 AM
"I envy everybody."- Monk.
Posted 13 September 2012 - 03:26 AM
The reason for this is that Serotonin syndrome can be caused by taking a stimulant (coffee, amphetamines etc) along with an SSRI. Stimulants prominent effects are the increase of norepinephrine and or dopamine. (source of all of this: Wikipedia). Wellbutrin is a reuptake inhibitor of both epinephrine and dopamine so ought to give a similar effect.
You might have to adjust your dose of Wellbutrin relative to your SSRI - either the SSRI down or Wellbutrin down.
Either that or you may need a bit of a downer to take the edge off those symptoms you listed - I know I got some mileage out of a bit of a downer when I was getting something similar from taking Effexor and having a bit too much coffee - certainly took the edge off it.
2007-2009: Effexor XR 150mg
2010-2012: generally no medication apart from:
2010: Escitalopram 10mg for >=12weeks - no response
2011: Megavitamins (Pfieffer treatment) - no response
2012: Mirtazapine 15mg-30mg for >60 days - some response
Seroquel 100mg 8 days - no response
Effexor XR 75mg + Mirtazapine 15mg for 22 days - nothing of note.
Citalopram 10mg-40mg over 75 days - no response.
Bupropion SR 150mg 24/11 -> 300mg 6/12 -> 450mg 18/12->22/12 300mg
Posted 13 September 2012 - 07:10 AM
Especially unlikely that bupropion and a small dose of an SSRI would cause you problems when you were previously on med combos with incredible serotonin action vs bupropion (which probably has no/little clinically significant serotonin action) and low dose SSRIs.
Trying to self diagnose serotonin syndrome on one report that isn't very useful (starting both meds at the same time it could've even just been the sertraline alone) isn't a good idea.
Edited by Velthir, 13 September 2012 - 07:14 AM.
Dysthymia, recurrent treatment resistant depression, Bipolar II/III (antidepressant induced mixed states/hypomania)
Daily Rx: 400 mg lamotrigine, 800 mg carbamazepine (Tegretol XR), selegiline 5mg
Failed meds: Citalopram (Celexa), agomelatine (Valdoxan), lofepramine, mirtazapine (Remeron), sertraline (Zoloft), quetiapine (Seroquel), trimipramine (Surmontil)
Partial-success: bupropion (Wellbutrin),nortriptyline, moclobemide, aripiprazole (Abilify), reboxetine
Posted 13 September 2012 - 09:35 AM
The symptoms that you described look a lot like the symptoms that I have when I first start taking an antidepressant, that is to say, typical known side effects of antidepressants. Remember that serotonin syndrome is a medical emergency that can be fatal and must be distinguished from typical antidepressant side effects.
Edited by Demento, 13 September 2012 - 09:43 AM.
Posted 13 September 2012 - 12:00 PM
I am currently on 150mg Effexor (an SNRI) and 300mg Wellbutrin XL together (AND Remeron) and have never had a problem with Serotonin Syndrome.
Edited by jpcwon, 13 September 2012 - 12:01 PM.
-Past meds: Prozac, Paxil (made me suicidal!), Zoloft, Celexa, Lexapro (twice), Wellbutrin (twice), Zyprexa, Seroquel, Trazadone, Lamictal, Trileptal, Neurontin, Propranolol, Adderall, Dexidrine, Methadone, Every Benzo In The Book...
Posted 13 September 2012 - 12:28 PM
You need one from each category:
Cognitive effects: headache, agitation, hypomania, mental confusion, hallucinations, coma
Autonomic effects: shivering, sweating, hyperthermia, hypertension, tachycardia, nausea, diarrhea.
Somatic effects: myoclonus (muscle twitching), hyperreflexia (manifested by clonus), tremor.
The expert on SS, Dr Ken Gilman, is here:
Edited by notfred, 13 September 2012 - 12:41 PM.
I am in full remission (296.36) from Depression. Insomnia, ADHD-PI, Epilepsy, and the Pseudoparkinsonian tremor are well controlled.
Psyc Meds: Forfivo XL 450 mg (Wellbutrin XL), Abilify 15 mg, (Aripiprazole), Eszopiclone 6 mg (Lunesta), Vyvanse 70 mg, (Dextroamphetamine) Levetiracetam 2,000 mg (Keppra), Propranolol ER 60 mg (Inderal)
PRN: Lorazepam 1-4 mg (Ativan), Alprazolam 1-2 mg (Xanax), Dextroamphetamine 10-40 mg (Dexedrine), Propranolol 20-40 mg (Inderal), Ondansetron 8-16 mg (Zofran)
Supps: Multi-vitamin/mineral, Vitamin D-3 2,000 IU, Omega-3-acid ethyl esters 4 g (Lovaza), Fish oil 1 g, Hemp seed oil 1 g, CoQ10 100 mg, L-Glutathione 200 mg
Dx: Depression, Insomnia, ADHD-PI, Temporal Lobe Epilepsy, Dyspraxia, Tremor
I also take allergy and diabetes + it's complications meds.
All doses are a daily total.
Posted 13 September 2012 - 01:28 PM
Edited by Artemisia, 13 September 2012 - 01:28 PM.
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users
|Shirts to swipe from Crazymeds' Clothes Line||See more ways to let my meds||express your feelings||at Straitjacket T-shirts.||Shirts, hoodies & more, $15-$51.|
Medicated For Your Protection
Breakfast of Champions
Bipolar Is NOT Contagious
Also available for other brain cooties.
Keep Crazymeds on the air. Donate some spare electronic currency you have floating around The Cloud
|| ||Follow @jerod23||Wear my Straitjacket||Batshit Crazy Blog|
Crazymeds | Promote Your Page Too||Follow @BrandCrazyMeds||Play Dress-Up with your Imaginary Friends||Crazymeds: The Blog|